Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 13, 1999, 5:00 PM MDT for Kane County, Utah. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 1999, 5:00 PM MDT (23:00 UTC)
- Expired
- Jul 13, 1999, 6:30 PM MDT
- In force
- 90 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 132306 FFWSLC UTC025-140030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 PM MDT TUE JUL 13 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN KANE COUNTY IN UTAH THIS INCLUDES THE CITY OF KANAB * UNTIL 630 PM MDT * AT 500 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR KANAB EXTENDING NORTHWARD ACROSS HOG CANYON AND EASTWARD INTO JOHNSON CANYON. THESE STORMS ARE MOVING TO THE NORTH AT ABOUT 10 MPH. RUNOFF WILL INCREASE FLOW IN KANAB CREEK AND THE LOWER PORTIONS OF JOHNSON CANYON. ADDITIONAL SHOWERS AND THUNDERSTORMS IN NORTHERN ARIZONA WILL CONTINUE TO MOVE INTO THE AREA FOR THE NEXT COUPLE OF HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HdAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3700 11266 3700 11221 3719 11224 3721 11260
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:00 PM MDT, 1 hour earlier.
Area forecast discussion, Jul 13, 4:00 PM MDT, 1 hour before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 400 PM MDT TUE JUL 13 1999 SYNOPSIS...DEEP TROPICAL MOISTURE CONTINUES TO MOVE UP INTO UTAH FROM THE SOUTH. THE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN AND CENTRAL UTAH WILL DECREASE TONIGHT AND THEN REDEVELOP WEDNESDAY. THE MOISTURE WILL MAKE IT UP INTO NORTHERN UTAH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP WEDNESDAY THEN ACROSS THE NORTH. A COLD FRONT MOVES INTO NORTHWEST UTAH LATE WEDNESDAY. GUSTY SOUTH-SOUTHWEST WINDS WILL DEVELOP ACROSS MOST OF THE STATE WEDNESDAY AHEAD OF THAT FRONT. BY THURSDAY THIS FRONT SHOULD STALL NEAR A DELTA-DUCHESNE LINE. THE AIRMASS WILL THEN SLOWLY DRY AND STABILIZE FROM THE WEST THURSDAY INTO THE WEEKEND. COOLER TEMPERATURES AND MUCH HIGHER HUMIDITIES WILL OCCUR INTO THURSDAY. DISCUSSION...ADDED MOST OF CENTRAL UTAH TO THE FLASH FLOOD WATCH AND EXTENDED THE EXPIRATION TIME UNTIL MIDNIGHT. PW VALUES OF OVER AN INCH HAVE MOVED UP INTO SOUTHWEST AND CENTRAL UTAH THIS AFTERNOON. AN UPPER LEVEL LOW AND H2 JET STREAK WILL ENHANCE THE DYNAMIC LIFT TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THIS EVENING BUT WILL BECOME MORE ISOLATED AFTER MIDNIGHT. THE EXCEPTION WILL BE WHERE THE DYNAMIC LIFT REMAINS ASSOCIATED WITH THE UPPER LOW/H2 JET STREAK. THERE IS THE POTENTIAL TO HAVE AN MCS SOMEWHERE IN SOUTHERN AND CENTRAL UTAH THROUGH THE NIGHT. WILL LET THE EVENING SHIFT SEE HOW THINGS UNFOLD TO DETERMINE IF THE WATCH NEEDS TO EXPIRE EVEN LATER TONIGHT. EXPECT MORE OF THE SAME WEDNESDAY ACROSS SOUTHERN AND CENTRAL UTAH AND ANOTHER FLASH FLOOD WATCH WILL LIKELY BE NEEDED DESPITE THE INCREASING LOW LEVEL FLOW. TRAINING OF STORMS WILL BECOME MORE OF CONCERN FOR WEDNESDAY AFTERNOON. GUSTY SOUTH- SOUTHWEST WINDS WILL SURFACE TOMORROW ACROSS MUCH OF THE STATE AS THE GRADIENT TIGHTENS OUT AHEAD OF AN APPROACHING COLD FRONT. WINDS WERE ADDED TO MOST ZONES TO COVER FOR THIS. BY THURSDAY DRYING BEGINS TO DEVELOP FROM THE WEST. THE FLOW AT MID LEVELS TURNS MORE WESTERLY AS WELL. THIS WILL BEGIN TO DECREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE WESTERN VALLEYS. THE CENTRAL MOUNTAINS AND EASTERN UTAH SHOULD REMAIN ACTIVE ON THURSDAY AS THE MOISTURE WILL BE SLOW TO EXIT. I TRIED TO SHOW THIS TREND WITH THE POPS IN THE CURRENT FORECAST. NORTHERN UTAH WILL BEGIN TO HAVE MOISTURE MOVE UP FROM THE SOUTH THIS EVENING. NUDGED POPS UP A BIT FOR TONIGHT. MAIN AREAS THAT COULD SEE SOME STORMS THIS EVENING ARE THE SOUTHERN WASATCH FRONT AND OUT NEAR THE NEVADA BORDER. DEEPER MOISTURE WILL MAKE IT UP INTO EXTREME SOUTHEAST IDAHO BY WEDNESDAY MORNING. THE CHANCE OF SHOWERS AND THUNDERSTORMS THEREFORE WILL INCREASE ACROSS THE NORTH THE NEXT 24 HOURS. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS WEDNESDAY. I INCREASED THE POPS ACROSS NORTHERN UTAH TOMORROW AND TOMORROW NIGHT AS WELL. VERTICAL SPEED SHEAR STILL LOOKS MARGINAL FOR SEVERE THUNDERSTORMS TOMORROW. WILL LET THE MID SHIFT REASSESS THIS. THE COLD FRONT SHOULD MOVE INTO NORTHWEST UTAH LATE TOMORROW AFTERNOON...THROUGH THE SALT LAKE AREA BY LATE EVENING...AND THEN STALL NEAR A DELTA-DUCHESNE LINE BY SUNRISE THURSDAY. THE AIRMASS WILL DRY AND STABILIZE TO THE NORTH OF THIS STALLED FRONT THURSDAY. IN THE EXTENDED...MONSOONAL MOISTURE WILL BE SLOW TO LEAVE EASTERN UTAH AND WE HAVE LEFT A MENTION OF THUNDERSTORMS INTO SATURDAY FOR THE CENTRAL AND EASTERN MOUNTAINS. OTHERWISE THE AIRMASS WILL GRADUALLY DRY AND WARM FROM THE WEST INTO THE WEEKEND. SLC 4771 CDC +983 MAIER .SLC...FLASH FLOOD WATCH TIL 06Z MOST OF CENTRAL AND SOUTHERN UTAH.
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.